Doctor insights on:
Can Antibiotics Give You A Yeast Infection
Yeast infection: Yeasts are normal in the GI tract and seldom of concern for producing infection there. Antibiotic therapy, by altering normal bacterial flora, can allow yeast to overgrow in other areas, and produce vulvovaginitis, etc.. Be more specific about what the issues are and ask your question again. Good luck. ...Read more
Infections are invasions of some other organism (fungus, bacteria, parasite) or viruses into places where they do not belong. For instance, we have normal gut bacteria that live within us without causing problems; however, when those penetrate the bowel wall and enter the bloodstream, ...Read more
Indirectly: Antibiotics upset the balance in the vagina between lactobacilli (good bacteria) and yeast by reducing the number of or killing off the lactobacilli, thus allowing the yeast to grow out of control. Replenishing the lactobacilli (yogurt, probiotics) when taking antibiotics can help. Otc & rx anti-yeast creams &/or meds (diflucan) fight the yeast overgrowth until balance is restored. ...Read moreSee 2 more doctor answers
Antibiotics & yeast: We have yeasts growing inside us at all times, held in balance by other microorganisms which are also inside us. Antibiotics are made to kill certain bacteria thought to be causing infections in any given case. However in this process the previous balance is upset, sometimes allowing the yeast which are already there to take over more than they naturally would. Then you get yeast symptoms. ...Read more
Is it possible to have BV/Yeast infection but every antibiotic the docs give u is resistant & u still hav pain ? What to do next??
Yes indeed: Several antibiotics can trigger yeast infections, especailly vaginal. Some antibiotics are more prone to do it than others. But don't just guess at the diagnosis and best treatment. If you think you have a yeast infection, contact the doctor who prescribed the antibiotic. Good luck! ...Read more
Recurrent yeast...: ...can be prevented. Antibiotics can trigger vaginal yeast infections (and sometimes elsewhere, such as the mouth, anus). It may be posslble to prevent them with vaginal or oral treatment. Oral is easiest, a single dose of fluconazole (Diflucan®) by mouth, either at start of antibiotic treatment, or once a week to prevent recurrent infections. Discuss it with your doctor. Good luck! ...Read more
Yes: First consider it might not be yeast as conditions, such as bacterial vaginosis and trichomoniasis, can cause vaginal symptoms similar to those of a yeast infection. However elevated blood sugar, low estrogen , corticosteroid use and speracides among other non antibiotic things can cause a yeast infection. ...Read more
- Talk to a doctor live online for free
- Can probiotics give you a yeast infection?
- Can tampons give you a yeast infection?
- Can amoxicillin give you a yeast infection?
- Ask a doctor a question free online
- Can you give your bfn your yeast infection?
- Can you get a yeast infection from antibiotics?
- Can antibiotics give you a headache?
- Can you get a yeast infection after taking antibiotics?
- Talk to a gynecologist online for free